Reversing a Philosophy: From Counting to Square Functions and Decoupling
Publication in refereed journal


Times Cited
Altmetrics Information
.

Other information
AbstractBreakthrough work of Bourgain, Demeter, and Guth recently established that decoupling inequalities can prove powerful results on counting integral solutions to systems of Diophantine equations. In this note we demonstrate that in appropriate situations this implication can also be reversed. As a first example, we observe that a count for the number of integral solutions to a system of Diophantine equations implies a discrete decoupling inequality. Second, in our main result we prove an L2n square function estimate (which implies a corresponding decoupling estimate) for the extension operator associated to a non-degenerate curve in Rn. The proof is via a combinatorial argument that builds on the idea that if γ is a non-degenerate curve in Rn, then as long as x1,…,x2n are chosen from a sufficiently well-separated set, then γ(x1)+⋯+γ(xn)=γ(xn+1)+⋯+γ(x2n) essentially only admits solutions in which x1,…,xn is a permutation of xn+1,…,x2n.
All Author(s) ListPhilip T. Gressman, Shaoming Guo, Lillian B. Pierce, Joris Roos, Po-Lam Yung
Journal nameJournal of Geometric Analysis
Year2021
Month7
Volume Number31
Issue Number7
Pages7075 - 7095
ISSN1050-6926
eISSN1559-002X
LanguagesEnglish-United States

Last updated on 2021-21-10 at 00:01